Alert archive / Wyoming / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 139, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 25, 2005, 6:07 PM MDT for Converse County, Platte County, Wyoming. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2005, 6:07 PM MDT (00:07 UTC)
- Expired
- Jul 25, 2005, 7:02 PM MDT
- In force
- 55 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Converse County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 160 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.1 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:10 PM MDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 25, 3:10 PM MDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 310 PM MDT MON JUL 25 2005 .SHORT TERM...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER MUCH OF THE CWA EARLY THIS AFTERNOON. AT THIS TIME THE MORE WIDESPREAD ACTIVITY LOOKS TO BE OVER THE FAR SOUTH PART OF THE CWA. THAT IS THE AREA CLOSER TO THE BETTER SURFACE FORCING AS WELL IN THE PROXIMITY OF THE RIGHT ENTRANCE REGION OF THE 250 MB JET. AS THE ATMOSPHERE STABILIZES TONIGHT THE PRECIPITATION WILL CHANGE TO MORE STRATIFORM. ONCE THE JET SEGMENT SAGS SOUTH AND THE BEST LIFT IS GONE...BY EARLY MORNING...MOST OF THE BETTER DYNAMICS WILL HAVE ENDED. MOIST BOUNDARY LAYER UPSLOPE TO A DEPTH OF 5 TO 6 THOUSAND FEET AGL WILL BE OVER THE CWA FROM SHORTLY AFTER 06Z TO MID TO LATE MORNING TUESDAY. THAT SHOULD RESULT IN WIDESPREAD LOW CLOUDS...ESPECIALLY EAST OF THE MOUNTAINS AND FOG. THERE SHOULD EVEN BE DRIZZLE AT LEAST IN THE SOUTHEAST WYOMING PLAINS. THOSE CLOUDS WILL SLOWLY LIFT DURING THE DAY TUESDAY AND BREAK UP BY LATE AFTERNOON IN THE NORTH AND WEST PARTS OF THE CWA. THE CLOUD COVER AND MUCH COOLER TEMPERATURES UP TO 700 MB WILL MAKE FOR A MUCH COOLER DAY THAN WHAT WE HAVE HAD OVER THE PAST 2 WEEKS. WITH THE APPROACH OF THE SHORTWAVE TROUGH CURRENTLY ENTERING IDAHO...SOME SHOWERS AND EVEN THUNDERSTORMS ARE A POSSIBILITY ON TUESDAY. .LONG TERM...CURRENT FORECAST ON TRACK SO NO MAJOR CHANGES MADE TO GRIDS. UPPER HIGH WILL BUILD ALONG WEST COAST WED...RESULTING IN NW FLOW ALOFT OVER THE CWA AND DOWNSLOPE WINDS AT THE SURFACE. THICKNESS VALUES OVER CYS WILL BE AROUND 575 SO...WILL GO WITH DRY CONDITIONS WITH TEMPERATURES A FEW DEGREES BELOW NORMAL ACROSS THE AREA. FOR THUR...UPPER RIDGE MOVES INLAND AND NW FLOW CONTS ALOFT OVER THE FORECAST AREA. THICKNESS RISE TO AROUND 583 SO WILL GO WITH CONTINUED DRY CONDITIONS WITH TEMPERATURES WARMING TO A FEW DEGREES ABOVE NORMAL. A WEAK SHORT WAVE WILL MOVE ACROSS THE AREA FRI MORNING...SO WILL MENTION A FEW THUNDERSTORMS OVER THE MOUNTAINS...THE REST OF THE CWA WILL REMAIN DRY WITH HIGH TEMPERATURES CONTINUING TO BE A FEW DEGREES ABOVE NORMAL. FOR SAT THRU MON...RIDGE BUILDS IN OVER THE ROCKIES AND WITH THAT...AN INCREASE IN TEMPS TO ABOVE NORMAL LEVELS ONCE AGAIN. EXPECT A SLIGHT CHANCE OF AFTERNOON/EVENING CONVECTION SATURDAY AND SUNDAY MAINLY OVER HIGHER ELEVATIONS. A SFC BOUNDARY...ASSOCIATED WITH A PAC SHORTWAVE...WILL PASS THRU OUR CWA SUNDAY AFTERNOON WITH WEAK PAC HIGH SLIDING IN MONDAY SETTING UP RETURN FLOW. IN ACCORDANCE...HAVE INCREASED POPS AND DECREASE TEMPS SLIGHTLY MONDAY AFTERNOON. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && MSW/KMD/DEMKO
Hazardous weather outlook, Jul 25, 9:59 AM MDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 959 AM MDT MON JUL 25 2005 NEZ001>003-019>021-054-055-WYZ059>070-261600- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 959 AM MDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BECOME LIKELY DURING THE AFTERNOON AND CONTINUE THROUGH THE EVENING. THE STORMS WILL NOT PRODUCE SEVERE WEATHER BUT WILL HAVE THE POTENTIAL TO PRODUCE A PERIOD OF HEAVY RAIN AND WIND GUSTS TO 45 MPH. IN ADDITION SOME OF THE STORMS NEAR THE COLORADO BORDER MAY PRODUCE SMALL HAIL. A COLD FRONT WILL MOVE THROUGH SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THROUGH EARLY AFTERNOON. BEHIND THE FRONT WILL BE COOLER TEMPERATURES AND NORTH WINDS GUSTING TO 35 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LATE DAY STORMS ARE POSSIBLE TUESDAY. A FEW STORMS ARE POSSIBLE OVER THE HIGHER MOUNTAINS OF WYOMING EACH DAY WEDNESDAY THROUGH SATURDAY. A SMALL CHANCE OF STORMS WILL EXIST SUNDAY OVER MOST OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WEILAND
In the hours before
Local storm report, Jul 25, 4:55 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
455 PM MDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 12 NE BRIDGEPORT 41.79N 102.93W
07/25/2005 1.25 INCH MORRILL NE TRAINED SPOTTER
&&
RUBINThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:00 AM MDT | Dense Fog Advisory | CYS | 7 hr |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.